6 doctors weighed in:

Does celexa (citalopram) cause sexual dysfunction?

6 doctors weighed in
Dr. Donald Steinmuller
Internal Medicine - Nephrology & Dialysis
2 doctors agree

In brief: Yes

Celexa (citalopram) is an SSRI antidepressant and those medications can have effects on sexual function especially difficulty having an orgasm.
There is some evidence that alternative med for depression (Welbutrin) may help (should be done under MD direction). Also medications for impotence may help for men and some women. See links to sexual dysfunction in men and women at uptodate.com

In brief: Yes

Celexa (citalopram) is an SSRI antidepressant and those medications can have effects on sexual function especially difficulty having an orgasm.
There is some evidence that alternative med for depression (Welbutrin) may help (should be done under MD direction). Also medications for impotence may help for men and some women. See links to sexual dysfunction in men and women at uptodate.com
Dr. Donald Steinmuller
Dr. Donald Steinmuller
Thank
Dr. Evan Altman
Psychiatry
1 doctor agrees

In brief: Possible side effect

Celexa/citalopram can have sexual dysfunction (loss of libido, erectile dysfunction, delayed ejaculation) as a side effect.
It can be temporary or remain throughout treatment with the medication. Being on the medication longer can help the problem become less. Higher doses can increase risk of side effect. This side effect can occur with many others in this same family SSRIs.

In brief: Possible side effect

Celexa/citalopram can have sexual dysfunction (loss of libido, erectile dysfunction, delayed ejaculation) as a side effect.
It can be temporary or remain throughout treatment with the medication. Being on the medication longer can help the problem become less. Higher doses can increase risk of side effect. This side effect can occur with many others in this same family SSRIs.
Dr. Evan Altman
Dr. Evan Altman
Thank
Dr. Alan Ali
Psychiatry

In brief: Celexa/Sexual SE

All SSRI antidepressants have potential of causing sexual side effects.

In brief: Celexa/Sexual SE

All SSRI antidepressants have potential of causing sexual side effects.
Dr. Alan Ali
Dr. Alan Ali
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
33 years in practice
9M people helped
Continue
111,000 doctors available
Read more answers from doctors